December 5, 2018 at 10:43 pm #104940
hello! i am a teenager who goes to a private caholic college prep school. its only my first year and i find myself highly stressed/anxious almost everyday, but less when i do not take my medication (vyanse, 20mg). it seems as if i get more angry and scared with it. its been a struggle trying to find medication but i honestly against it but i have to do what my mom says. does anyone have any advice??? 🙁
December 6, 2018 at 10:04 am #104953
You should talk to your doctor/psychiatrist and your mom as well. You need to explain that the medication is causing negative side effects. It sounds like the effects are pretty bad, so you should probably have your mom schedule an appointment as soon as possible so your doc can help you figure out what to do.
December 6, 2018 at 11:42 am #104971
This is EXACTLY what we figured out was happening to our son with medication. He was 15 when we stopped his stimulant in June. He went from literally feeling like he was under siege or about to be attacked at every moment, back to his carefree happy self. While school will always be a struggle for him with such huge executive functioning deficits, he’s actually doing a lot better in school because he was so distracted by the anxiety and overwhelm before. He also had a short fuse on stimulants but is now much more calm and even-tempered.
Mind you, had had been on medication just a few months short of 10 years. He was just 6 when he started it. And he absolutely needed it through 6th or 7th grade, no doubt, but it turned on him at some point, probably 2-3 years before we thought to try to do without it and see if it was making things worse.
Follow your instincts. Talk to your mom and doctors. You may simply need a different medicine instead of quitting altogether too.
Share this article with your mom:
ADDconnect Moderator, Author on Parenting ADHD, Mom to teen boy with ADHD, LDs, and autism
You must be logged in to reply to this topic. Login